Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 394, NWS Fort Worth, TX

September 9, 2007Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 9, 2007, 1:16 PM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 1:16 PM CDT (18:16 UTC)
Expired
Sep 9, 2007, 4:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1326 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 091818
FFWFWD
TXC231-092115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 415 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS LOCATED SOUTH OF 
GREENVILLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENVILLE...CAMPBELL AND CADDO MILLS

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

CREEKS THAT MAY BE AFFECTED AND QUICKLY RISE ABOVE THEIR BANKS 
INCLUDE FARBER CREEK...MUSTANG BRANCH CREEK...AND EAST CADDO CREEK.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3321 9629 3285 9629 3285 9597 3299 9594
      3299 9586 3321 9586

$$

82/JLD
1 follow-up statement
000 
WGUS74 KFWD 091949
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT SUN SEP 9 2007

TXC231-091958-
HUNT TX-
248 PM CDT SUN SEP 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HUNT
COUNTY...

HEAVY RAIN HAS ENDED ACROSS THE COUNTY...WITH LIGHT RAIN POSSIBLE 
THROUGH 4 PM. CALLS TO LAW ENFORCEMENT INDICATED NO SIGNIFICANT 
FLOODING ACROSS THE COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

LAT...LON 3321 9629 3285 9629 3285 9597 3299 9594
      3299 9586 3321 9586

$$

SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:25 PM CDT, 51 minutes earlier.

Area forecast discussion, Sep 9, 12:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT SUN SEP 9 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AT ALL DFW METROPLEX TAF
SITES AHEAD OF WEAK FRONT MOVING THROUGH NORTH TEXAS. EXPECT
IMPACTS AT THE METROPLEX SITES TO LAST MUCH OF THE AFTERNOON AND
INTO THE EARLY EVENING AS FRONT STALLS ACROSS METROPLEX. OUTFLOW
BOUNDARY FROM STORMS TO THE NORTH HAS ALREADY SHIFTED OR WILL SOON
SHIFT WINDS TO THE NORTH AND THEN WINDS WILL STAY NORTHERLY BEFORE
TURNING NORTHEASTERLY LATER THE EVENING AND THEN BACK TO
SOUTHERLY MONDAY MORNING. A FEW SHOWERS HAVE ALSO STARTED TO
DEVELOP IN THE SOUTHERN PORTIONS OF NORTH TEXAS DUE TO DIURNAL
HEATING...SO HAVE INCLUDED A TEMPO FOR SHRA AT KACT FOR A FEW
HOURS THIS AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING
WITH THE LOSS OF HEATING BUT WILL CONTINUE TO MONITOR AND UPDATE
FOR ANY CHANGES THAT MAY PROLONG THE RAIN ACTIVITY THROUGH THE
NIGHT. WILL ALSO HAVE TO MONITOR FOR MVFR CIGS AT THE METROPLEX
SITES IN THE MORNING HOURS BUT DO BELIEVE MVFR/IFR CIGS WILL
OCCUR AGAIN AT KACT.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT SUN SEP 9 2007/

DISCUSSION...
FOR UPDATE...WILL APPLY FINE TUNING TO FIRST AND SECOND PERIOD POP
AND TEMPERATURE GRIDS. WEAK FRONT HAS PUSHED SOUTH OF RED RIVER
AND EXTENDED FROM A SURFACE LOW SOUTH OF KSPS TO NEAR KPRX. MOST
OF THE CONVECTION TODAY WILL OCCUR IN AREAS NEAR THE FRONTAL
BOUNDARY AS IT CONTINUES TO PROGRESS SLOWLY SOUTHWARD. FURTHER
SOUTH...MID LEVEL RIDGE CONTINUES TO HOLD STRONG ACROSS CENTRAL
AND SOUTHERN TEXAS WHICH WILL ACT TO SUPPRESS CONVECTION IN MOST
AREAS SOUTH OF INTERSTATE 20 TODAY.

LOCALLY HEAVY RAINS WILL BE A MODERATE THREAT TODAY. VERY WEAK
WIND FIELDS AND HIGH PWAT VALUES WILL LEAD TO ISOLATED RAINFALL
TOTALS OF 2 TO 3 INCHES. HEAVY RAIN THREAT DOES NOT WARRANT A
FLASH FLOOD WATCH AT THIS TIME...BUT WILL CLOSELY MONITOR TRENDS
THROUGH THE AFTERNOON AND EVENING HOURS.

UPDATED TEMPERATURE...POP...AND WIND GRIDS HAVE BEEN SENT.
UPDATED SUITE OF TEXT PRODUCTS TO BE SENT BY 1045 AM CDT. /09

PREV DISCUSSION... /ISSUED 422 AM CDT SUN SEP 9 2007/

DISCUSSION...
THE 08Z SURFACE ANALYSIS INDICATES A QUASI-STATIONARY FRONT
REMAINS FROM NORTHEASTERN OKLAHOMA...SOUTH OF TULSA...SOUTHWEST
ACROSS WEST TEXAS INTO EAST CENTRAL NEW MEXICO SOUTH OF
TUCUMCARI. FARTHER NORTH A COLD FRONT EXTENDED FROM SOUTHEASTERN
KANSAS TO EXTREME NORTHEASTERN NEW MEXICO. THE COLD FRONT WILL
OVERTAKE THE STATIONARY FRONT THIS MORNING AND MOVE SOUTH INTO
NORTH TEXAS TODAY. THIS BOUNDARY IS THEN EXPECTED TO BECOME
STATIONARY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS TONIGHT.
ANOTHER COLD FRONT IS FORECAST TO MOVE INTO NORTH TEXAS BY MONDAY
NIGHT. RAINFALL FOR NORTH TEXAS SO FAR HAS BEEN LIMITED TO THE
RED RIVER COUNTIES. AS THE FIRST COLD FRONT SINKS SOUTHWARD
TODAY...WE SHOULD SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOP. SOME HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH
THE STORMS. HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH MONDAY
NIGHT. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST
TUESDAY. A WEAK SHORTWAVE IS PROGGED TO MOVE ACROSS NORTH TEXAS
LATE WEDNESDAY NIGHT INTO THURSDAY...MOISTURE WILL BE SOMEWHAT
LIMITED...BUT HAVE PLACED SOME POPS IN MAINLY FOR THURSDAY
MORNING. ANOTHER COLD FRONT IS PROGED TO MOVE INTO NORTH TEXAS
FRIDAY AND FRIDAY NIGHT. RAIN CHANCES WILL END FROM NORTHWEST TO
SOUTHEAST SATURDAY. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  92  70  83  68 /  40  50  50  40  10
WACO, TX              74  92  72  87  69 /  40  40  40  50  10
PARIS, TX             71  89  69  82  66 /  40  60  50  40  10
DENTON, TX            72  91  67  83  65 /  40  40  50  30  10
MCKINNEY, TX          70  91  66  82  65 /  40  50  50  40  10
DALLAS, TX            74  92  70  83  69 /  40  50  50  40  10
TERRELL, TX           72  91  71  83  68 /  40  50  50  50  10
CORSICANA, TX         73  91  71  86  68 /  40  40  40  50  10
TEMPLE, TX            72  93  72  86  68 /  30  30  40  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

82/09/77
Hazardous weather outlook, Sep 9, 12:21 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT SUN SEP 9 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-092300-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1221 PM CDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT
WILL TRACK ACROSS NORTH TEXAS THROUGH THIS EVENING.  THESE SHOWERS
AND STORMS WILL MOVE TO THE SOUTH AT 5 TO 10 MPH...AND
HAVE A HISTORY OF BEING HEAVY RAIN PRODUCERS.  MAIN THREATS
ASSOCIATED WITH THIS ACTIVITY WILL INCLUDE FLOODING OF LOW-LYING
AREAS...WIND GUSTS UP TO 40 MPH...AND ISOLATED LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH TUESDAY ACROSS ALL OF NORTH TEXAS.  ACTIVITY WILL TAPER OFF
BY MID-WEEK...BUT WILL RESUME AGAIN AT THE END OF THE WEEK.
SHOWERS AND STORMS WILL LINGER THROUGH NEXT WEEKEND...BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

77/TDUD

In the hours before

Special weather statement, Sep 9, 11:29 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT SUN SEP 9 2007

TXZ095-106-091700-
LAMAR TX-DELTA TX-
1129 AM CDT SUN SEP 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  SOUTHERN LAMAR COUNTY

AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF CLARKSVILLE TO 19 MILES SOUTHWEST OF PARIS...MOVING SOUTH AT 5
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...DEPORT AND COOPER
LAKE PARK DOCTORS CREEK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3358 9531 3359 9585 3330 9585 3337 9530

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 11:29 AM CDTSpecial Weather StatementFWDDelta31 min
Sep 9, 1:31 PM CDTFlash Flood WarningFWDDallas, Rockwall3 hr
Sep 9, 1:43 PM CDTSpecial Weather StatementFWDRockwall32 min
Sep 9, 1:53 PM CDTFlash Flood WarningFWDCooke, Montague3 hr
Sep 9, 3:37 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Sep 9, 5:12 PM CDTSpecial Weather StatementFWDYoung33 min
Sep 9, 5:19 PM CDTSpecial Weather StatementFWDJack26 min
Sep 9, 5:42 PM CDTSpecial Weather StatementFWDYoung33 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.